MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL? VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL? VASCULAR; DILATOR, ESOPHAGEAL
Model Number M001145140
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon hole occurred.A 14-4/5.8/75 xxl balloon catheter was advanced for dilation.During the procedure, when attempted to inflate the balloon, it did not inflate.The device was removed, and it was noted that there was a hole.The procedure was completed with another of the same device.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.Device evaluated by mfr: the xxl was returned for analysis.The device was received inserted in an introducer sheath.The investigator was unable to remove the device from the introducer sheath.The customers introducer sheath was noted to be accordioned.The device was soaked in a water bath at a temperature of 37 degrees celsius to help soften the solidified blood.The device was removed, and the investigator was able to remove the device from the introducer sheath.The returned device was attached to an encore inflation unit.Positive pressure was applied when di water was observed to be leaking from a balloon pinhole located approximately 12mm proximal from the distal markerband.The investigator was unable to inflate the balloon fully due to the balloon pinhole leak.The rated burst pressure for this device is 8 atmospheres as per xxl specification.A visual and tactile examination identified multiple shaft kinks.A visual examination identified no issues with the tip of the device.This concludes the product analysis.
 
Event or Problem Description

Brand Name
XXL? VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23617170
Report Number2124215-2025-85405
Device Sequence Number9988428
Product Code LIT
UDI-Device Identifier08714729190462
UDI-Public(01)08714729190462(17)260613(10)31818328
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Model NumberM001145140
Device Catalogue NumberM001145140
Device Lot Number0031818328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown